Utah, 2007Damaging Wind in Utah, August 19, 2007
August 19, 2007 · NWS SLC · 1 event in 1 county or zone
Small hail and strong winds were produced by a thunderstorm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Small hail and strong winds were produced by a thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 19, 8:43 AM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 19, 8:43 AM MST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 AM MDT SUN AUG 19 2007
.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN ROCKIES
TODAY BRINGING INCREASING SOUTHWEST FLOW TO THE REGION. A DRY COLD
FRONT WILL MOVE INTO NORTHERN UTAH THIS EVENING THEN STALL ACROSS
CENTRAL UTAH BY MONDAY MORNING. A DRY WESTERLY FLOW ALOFT WILL
PERSIST THROUGH MID WEEK.
&&
.DISCUSSION...DECENT JET MOVING ACROSS THE EASTERN GREAT BASIN
THIS MORNING. VISIBLE SATELLITE CLEARLY INDICATES A MAINLY DRY
COLD FRONT OVER WESTERN NEVADA AND SOUTHEAST OREGON. THIS BOUNDARY
SHOULD REACH NORTHWEST UTAH LATER THIS AFTERNOON AND CROSS THE
WASATCH FRONT DURING THE EVENING. AHEAD OF THIS FRONT...SOUTHWEST
WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. WITH DRY
SOUTHWEST FLOW...EXPECT ANY LOW LEVEL MOISTURE TO BE QUICKLY
SCOURED OUT OF THE AREA. THE 12Z KSLC SOUNDING CONTINUED TO
INDICATE 1.00 INCH PRECIPITABLE WATER VALUES. GIVEN THE DEPTH OF
MOISTURE THIS MORNING...THERE MAY BE ENOUGH MID-LEVEL MOISTURE LEFT
AS THE COLD FRONT APPROACHES TO AID IN THE DEVELOPMENT OF AN AREA
OF DRY THUNDERSTORMS. ANY THUNDERSTORMS WOULD DEVELOP MAINLY
ACROSS NORTHWEST UTAH...THE NORTHERN WASATCH FRONT AND INTO THE
WASATCH MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING.
NAM QPF CLOSELY MATCHES THIS SITUATION. DUE TO DRYING SUB-CLOUD
ENVIRONMENTS...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS.
ONCE THE COLD FRONT CLEARS THE AREA TONIGHT...GFS INDICATES
SEVERAL WEAK WAVES WILL MOVE ACROSS MAINLY NORTHERN UTAH OVER THE
NEXT FEW DAYS. THESE MAY KEEP TEMPERATURES DOWN A FEW
DEGREES BUT STILL EXPECT TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL.
WILL WAIT FOR THE 12Z GFS/EC BEFORE ADJUSTING ANY LONG TERM GRIDS.
UPDATED ZONES THIS MORNING TO BUMP UP WINDS IN WESTERN AND
NORTHERN PORTIONS OF THE AREA. ALSO REMOVED MENTION OF POPS THIS
MORNING FROM THE MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST
WYOMING.
&&
.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE KSLC
TERMINAL THROUGH THIS AFTERNOON. THERE IS A 10 PERCENT CHANCE OF A
NORTHWESTERLY LAKE BREEZE WIND SHIFT BETWEEN 23-01Z. HOWEVER...A
COLD FRONT IS EXPECTED TO MOVE ACROSS THE TERMINAL BETWEEN 01-03Z
SHIFTING WINDS TO THE NORTHWEST AT THAT TIME. THERE IS A 20
PERCENT CHANCE OUTFLOW WINDS FROM THUNDERSTORMS WILL AFFECT THE
TERMINAL BETWEEN 20-01Z TODAY. THIS WOULD BRING GUSTY VARIABLE
WINDS TO THE TERMINAL.
&&
.FIRE WEATHER....FIRE WEATHER...IT WILL BE WINDY ACROSS WESTERN
AND NORTHERN UTAH TODAY AHEAD OF A COLD FRONT. THE FRONT WILL
SWEEP THROUGH NORTHWEST UTAH LATE TODAY AND BRING A WIND SHIFT
WITH MUCH DRIER AIR BEHIND IT. HUMIDITIES SHOULD LOWER TO BELOW
CRITICAL LEVELS FOR NORTHWEST UTAH THIS AFTERNOON AND INTO THE
EVENING. WIND GUSTS OVER 40 MPH POSSIBLE FOR WINDIEST LOCATIONS.
RED FLAG WARNING REMAINS IN EFFECT TODAY. ACROSS SOUTHWEST UTAH
HUMIDITY WILL BE SLIGHTLY TOO HIGH FOR HEADLINES THOUGH IT WILL BE
WINDY. SCATTERED THUNDERSTORMS WILL FORM AHEAD AND NEAR THE COLD
FRONT THIS AFTERNOON. THESE HAVE THE POTENTIAL FOR FREQUENT
LIGHTNING AND STRONG WINDS ACROSS NORTHEAST UTAH FROM SALT LAKE
AND UTAH COUNTIES NORTHEASTWARD INTO WYOMING.
LESS WIND IN THE NORTH ON MONDAY BUT LOW HUMIDITY. CONDITIONS
NEAR CRITICAL FOR SOUTHWEST UTAH WHERE IT WILL REMAIN
BREEZY WITH LOWER HUMIDITY THAN SUNDAY. DRIER AIR SPREADS
ACROSS THE ENTIRE REGION ON MONDAY WITH NO THUNDERSTORMS
EXPECTED.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR FIRE WEATHER ZONES
420...423 AND 434.
WY...NONE.
&&
PUBLIC/AVIATION...CSMITH
FIRE WEATHER...TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 19, 5:05 AM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 AM MDT SUN AUG 19 2007
UTZ001>016-019>021-517-518-WYZ021-200600-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
605 AM MDT SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTH WINDS AND A DRIER AIRMASS WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS OVER THE WEST CENTRAL AND NORTHWESTERN UTAH
DESERTS TODAY...INCLUDING THE TOOELE VALLEY. ISOLATED DRY
THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE OVER NORTHERN
UTAH LATE THIS AFTERNOON AND THIS EVENING. SEE THE LATEST FIRE
WEATHER PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A GENERALLY DRY WESTERLY FLOW WILL DEVELOP OVER THE AREA MONDAY
AND IS EXPECTED TO PERSIST THROUGH AT LEAST MID WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 19, 9:00 AM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WEST POINT 41.12N 112.10W
08/18/2007 E0.75 INCH DAVIS UT PUBLIC
0759 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 M68.00 MPH DAVIS UT OTHER FEDERAL
0800 PM TSTM WND DMG ROY 41.17N 112.04W
08/18/2007 WEBER UT PUBLIC
LARGE BRANCHES DOWN
0803 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 U59.00 MPH DAVIS UT TRAINED SPOTTER
0805 PM HAIL CLEARFIELD 41.10N 112.02W
08/18/2007 M0.75 INCH DAVIS UT TRAINED SPOTTER
0805 PM HAIL 1 S SOUTH OGDEN 41.16N 111.96W
08/18/2007 E0.75 INCH WEBER UT PUBLIC
&&
ATARDYThunderstorm Wind, Cache
- When
- August 19, 1:37 PM MST
- Where
- Cache County, 0.86 mi SE of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.710, -111.810
A trained spotter estimated a 52 knot wind gust, and small hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 19, 20071 death · $1.0 million · 7 events
- Flash Flooding and Damaging Wind in Iowa, August 19 to 20, 2007$925,000 · 70 kt wind · 26 events
- Flash Flooding and Damaging Wind in Oklahoma, August 19, 2007$685,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 19, 2007$136,000 · 1.75 in hail · 20 events
- Flash Flooding in Iowa, August 19, 2007$290,000 · 2 events
- Flash Flooding and Flood in Illinois, August 19, 2007$55,000 · 6 events
- Damaging Winds in Virginia, August 19, 2007$18,000 · 50 kt wind · 14 events
- Damaging Winds in Montana, August 19, 200754 kt wind · 10 events
- Lightning Strike in Colorado, August 19, 20071 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 200751 kt wind · 4 events
- Hail in Illinois, August 19, 20071 in hail · 4 events
- Hail in Indiana, August 19, 2007$3,000 · 0.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55555.